Overdose of Hypnotic
How does Temazepam work, and what are the indications for its prescription? What are the onset, duration and peak of the drug?
Tamazepam acts at many levels in the CNS, producing generalized depression. Effects may be mediated by GABA, an inhibitory neurotransmitter.
Therapeutic Effects: Relief of insomnia
Prescription indication: Short-term management of insomnia.
Onset- 30 Mins
Peak- 2-3 hrs
Durations- 6-8 hrs
What are the signs and symptoms of a Temazepam overdose? Overdose symptoms may include extreme drowsiness, confusion, muscle weakness, slurred speech, tremors, a slow heartbeat, shallow breathing, feeling light-headed, fainting, seizure (black-out or …show more content…
A. Suicide attempt: Overdosing on Temazepam
B. Suicide gestures: stating “I want to die”, “You should let me die”, “I have no reason to live”.
C. Suicidal ideation: Planned on taking pills in a senior citizen restroom.
D. Suicidal intent: The intent involves how much planning went into the suicide attempt. In this case it does not seem like this female planned on this ahead of time and may have been a spur of the moment decision.
E. Suicidal threats: Making a statement or showing behavior that is a threat of suicide. This lady made a suicidal threat in her statements “I have no reason to live”, “I want to die”
What factors might have contributed to the patient’s attempt of suicide?
Living in a senior home, Crippling arthritis, the temazepam may have caused the patient to have suicidal thoughts.
How serious do you think the patient is about suicide? Why? This is a tough question to answer because I do not know for certain how many pills she took. Was this suicide attempt done in a public restroom? If so I believe that she was expecting to be found. I do not believe she planned this out very much and that she was not serious about suicide. Should the nurse speak with the patient about suicide? Why or why not?
Yes...The nurse should assess the patient for suicide and try to get information